Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VERY erratic blood test results
Dec 30, 2008

I was diagnosed +ve in August 2004. Since then my lab tests have been all over the place. They are as follows: 09/18/04 VL6260 CD4508 30% 09/26/04 CD4393 12/20/04 CD4460 24.9% 07/29/05 CD4408 26% 12/20/05 VL84,727 CD4341 22.2% 06/11/06 CD4321 25.8% 10/10/06 VL undetectable(!)CD4420 05/15/07 CD4278 20.8% 07/20/07 CD4805(!) 22.8% 11/13/07 CD4245 21% 01/30/08 CD4 451 18.6% 07/22/08 CD4287 14.2%11/27/08 CD4299 16.1% My CD4 levels have always dropped in times of stress and then picked up again. I live in Thailand and they just say wait till CD4 levels fall to 200 but my tests are SO erratic I would like some more professional advice on when to start my meds, the best option here being Sustivir and Combivir. I really could do with some advice. Thank you

Response from Dr. Young

Thanks for your post from Thailand.

Your tests do indeed show a lot of variability in the total (or absolute) CD4 count. By contrast, if you look at your CD4 percentages, you'll see a consistent trend of decrease to levels that approximate the AIDS defining level of 15%.

As such, even without an absolute count of 200, if you were my patient, I'd recommend starting treatment.

The combination of Combivir (AZT+3TC) and Sustiva (Stocrin, efavirenz) is a very successful and widely used regimen all over the world (though no longer preferred in the US, still listed as an alternative regimen).

I hope this helps. Happy and healthy new year to you.

BY



Previous
Drug Resistance
Next
Generic or Branded

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement